MAUDE Adverse Event Report: BRAINLAB SE ALIGNMENT SOFTWARE CRANIAL (VERSION 2.0); IMAGE GUIDED SURGERY SYSTEM/INSTRUMENT, STEREOTAXIC

BRAINLAB SE ALIGNMENT SOFTWARE CRANIAL (VERSION 2.0); IMAGE GUIDED SURGERY SYSTEM/INSTRUMENT, STEREOTAXIC
Model Number 22884-02B
Medical Device Problem Codes Use of Device Problem (1670); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B2, h1: a risk to the patient's health could not be excluded for these specific circumstances, since a biopsy was performed in a different location in the brain than anticipated and planned with the brainlab navigation involved.According to the surgeon (treating clinician): the surgery was not successful as the desired pathological/diagnostic sample was not obtained from the target lesion.There was no negative clinical effect on the patient due to the actual biopsy path in the brain deviating from the planned trajectory.There is a plan to re-do the biopsy, without the aid of brainlab navigation.There were no further remedial actions for the patient done, necessary or planned.Hospitalization was not prolonged either.H6, h7: a comprehensive investigation by brainlab regarding this specific event is currently ongoing and final conclusions are pending.Brainlab plans to issue a follow-up report upon completion of the investigation.
 
Event or Problem Description
A cranial surgery for a biopsy of a lesion in the left frontal region of the brain has been performed with the aid of the brainlab software alignment software 2.0.One day after the surgery, results from pathology showed the samples taken to be non-diagnostic, and a ct scan revealed a deviation of the actual biopsy path from the planned trajectory.According to the surgeon (treating clinician): the surgery was not successful as the desired pathological/diagnostic sample was not obtained from the target lesion.There was no negative clinical effect on the patient due to the actual biopsy path in the brain deviating from the planned trajectory.There is a plan to re-do the biopsy, without the aid of brainlab navigation.There were no further remedial actions for the patient done, necessary or planned.Hospitalization was not prolonged either.
 
Additional Manufacturer Narrative
B2, h1: a risk to the patient's health could not be excluded for these specific circumstances, since a biopsy was performed in a different location in the brain than anticipated and planned with the brainlab navigation involved.According to the surgeon (treating clinician): the surgery was not successful as the desired pathological/diagnostic sample was not obtained from the target lesion.There was no negative clinical effect on the patient due to the actual biopsy path in the brain deviating from the planned trajectory.There is a plan to re-do the biopsy, without the aid of brainlab navigation.There were no further remedial actions for the patient done, necessary or planned.Hospitalization was not prolonged either.H6: according to the results of the brainlab investigation and the information provided by the hospital, it can be concluded, after ruling out all other contributing factors, that the root cause of the deviation of the biopsy needle from the intended trajectory is: movement of the reference array system (i.E.Reference arm and/or reference array) after registration and before or during draping.During the verification of accuracy after draping, the surgeon noted that the navigation accuracy had gone from being good to being less than ideal.This indicates that an event occurred to cause a decrease in the accuracy.As there is no indication of head movement (i.E.No damage from pin slippage), movement of the reference arm/array during draping is the likely cause.Movement of the reference array system after patient registration to navigation disrupts the coordinate system established during the registration and causes a deviation between the displayed image scan, on which the navigated instruments are tracked, and the actual patient anatomy.This movement cannot be compensated by the navigation software.Apparently, the full extent of the deviation between the registered pre-operative image scan in the navigation display and the actual patient anatomy was not recognized by the user with the necessary navigation accuracy verification of the registration after draping and continuously throughout the procedure.There is no indication of a systematic error or malfunction of the brainlab device (navigation).Corresponding brainlab measures to minimize this anticipated risk as low as reasonably practicable are already in place.H7: brainlab intends to re-iterate the relevant topics regarding the use of the device to this customer.
 
Event or Problem Description
A cranial surgery for a biopsy of a lesion in the left frontal region of the brain has been performed with the aid of the brainlab software alignment software cranial 2.0.One day after the surgery, results from pathology showed the samples taken to be non-diagnostic, and a ct scan revealed a deviation of the actual biopsy path from the planned trajectory.According to the surgeon (treating clinician): the surgery was not successful as the desired pathological/diagnostic sample was not obtained from the target lesion.There was no negative clinical effect on the patient due to the actual biopsy path in the brain deviating from the planned trajectory.There is a plan to re-do the biopsy, without the aid of brainlab navigation.There were no further remedial actions for the patient done, necessary or planned.Hospitalization was not prolonged either.

Brand Name
ALIGNMENT SOFTWARE CRANIAL (VERSION 2.0)
Common Device Name
IMAGE GUIDED SURGERY SYSTEM/INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
BRAINLAB SE
olof-palme-strasse 9
muenchen, 81829
GM  81829
Manufacturer (Section G)
BRAINLAB SE
olof-palme-strasse 9
muenchen, 81829
GM   81829
Manufacturer Contact
kilonzo
olof-palme-strasse 9
muenchen, 81829
GM   81829
MDR Report Key24556159
Report Number8043933-2026-00014
Device Sequence Number18350075
Product Code HAW
UDI-Device Identifier04056481144487
UDI-Public04056481144487
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K223864
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number22884-02B
Device Catalogue Number22891
Device Lot NumberSW V. 2.0.2
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2026
Supplement Date Received by Manufacturer02/10/2026
Initial Report FDA Received Date03/10/2026
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown